MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the purple hub of the turbo-ject® single lumen power-injectable picc separated after picc placement in the middle part of the upper arm of the patient.The patient had the picc for one month when it was discovered that the catheter had separated from the hub while at home.There were no transfusions being performed at the time of the separation.The patient clamped the catheter with their hand and contacted the hospital immediately.After arrival at the hospital, the physician removed the rest of the picc line from the patient.A new picc line will be placed at a later date for chemotherapy treatment needed.As initially reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, and instructions for use (ifu), as well as a visual inspection, was conducted during the investigation.The visual inspection of the complaint device found the clear tubing to be partially separated from the purple hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record for lot 9315948 found one nonconformance that was not related to this failure mode.A trackwise search revealed there was one additional complaint from lot 9315948 from the same customer regarding the same failure mode.There is no evidence to suggest that there is any nonconforming product in house or in field.Additionally, a review of the product labeling for the device was completed.The instructions for use, t_ctpicctt_rev1, states the following instructions related to the reported failure mode: intended use: the maximum pressure limit setting for power injectors used with turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated.Warnings: the safe and effective use of turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cook place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause could not be established.It is possible the failure mode could be related to a hub design change that occurred in 2014, which significantly decreased the ability of the hub-extension tube joint to withstand flexural fatigue, causing it to be more susceptible to failure.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8827933
Report Number1820334-2019-01796
Device Sequence Number2510619
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)201115(10)9315948
Combination Product (Y/N)N
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number9315948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/12/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient Weight34